Alert archive / Wisconsin / Winter Storm Warnings in 2008
Winter Storm Warning 5, NWS Milwaukee, WI
NWS Milwaukee, WI issued this winter storm warning at Feb 25, 2008, 3:57 AM CST for 7 counties in Wisconsin. It took effect at Feb 25, 2008, 12:00 PM CST. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 25, 2008, 3:57 AM CST (09:57 UTC)
- In effect from
- Feb 25, 2008, 12:00 PM CST
- Expired
- Feb 25, 2008, 8:16 PM CST
- In force
- 8 hr
- Issued by
- NWS Milwaukee, WI
Counties Green County, WI, Kenosha County, WI, Lafayette County, WI, Milwaukee County, WI, Racine County, WI, Rock County, WI, Walworth County, WI
The radar
The Milwaukee radar (KMKX), 31 km from the middle of the area, began a volume at 10:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Davenport, (KDVN), launched 00:00Z, 10.0 hours before the alert went out and 192 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1415 m above ground
- 0-6 km bulk shear
- 53 kt
- 0-1 km storm-relative helicity
- 198 m²/s²
- 0-3 km storm-relative helicity
- 269 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS43 KMKX 250957 WSWMKX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 357 AM CST MON FEB 25 2008 ...ANOTHER WINTER STORM ON THE WAY FOR SOUTHERN WISCONSIN... .LOW PRESSURE OVER THE CENTRAL PLAINS WILL MOVE EAST TODAY AND THEN INTENSIFY TONIGHT AS IT MOVES EAST ALONG THE OHIO RIVER VALLEY. FAR SOUTHERN WISCONSIN WILL BE ON THE NORTHERN EDGE OF A MODERATE TO HEAVY SNOW BAND. IN ADDITION...NORTHEAST WINDS WILL ALLOW LAKE ENHANCEMENT TO GENERATE MODERATE TO HEAVY SNOW FROM MILWAUKEE SOUTH TO THE ILLINOIS BORDER. AFTER MIDNIGHT...NORTH WINDS WILL INCREASE TO 15 TO 25 MPH WITH WIND GUSTS TO 30 TO 35 MPH CAUSING BLOWING AND DRIFTING SNOW. VERY LIGHT SNOW...BRISK NORTH WINDS...AND BLOWING AND DRIFTING SNOW WILL THEN CONTINUE ON TUESDAY. WIZ067-068-251800- /O.UPG.KMKX.WS.A.0006.080225T1800Z-080226T1800Z/ /O.NEW.KMKX.WS.W.0005.080225T1800Z-080226T1200Z/ LAFAYETTE-GREEN- INCLUDING THE CITIES OF...DARLINGTON...MONROE 357 AM CST MON FEB 25 2008 ...WINTER STORM WARNING IN EFFECT FROM NOON TODAY TO 6 AM CST TUESDAY... THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS ISSUED A WINTER STORM WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 6 AM CST TUESDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. SNOW WILL DEVELOP AROUND MIDDAY AND LAST THROUGH TONIGHT. SNOW ACCUMULATIONS OF 6 TO 8 INCHES ARE EXPECTED. IN ADDITION...NORTH WINDS WILL INCREASE TO 20 MPH AFTER MIDNIGHT WITH GUSTS TO 30 MPH...CAUSING AREAS OF BLOWING AND WIDESPREAD DRIFTING SNOW. A WINTER STORM WARNING IS ISSUED WHEN HEAVY SNOW...AND/OR SLEET...AND/OR FREEZING RAIN IS EXPECTED TO COMBINE WITH STRONG WINDS OF 25 MPH OR MORE TO CAUSE MAJOR IMPACTS TO COMMERCE AND SOCIETY. TRAVEL IS DISCOURAGED THIS AFTERNOON AND TONIGHT. IF YOU MUST TRAVEL...KEEP A WINTER WEATHER SUPPLY KIT IN YOUR VEHICLE IN CASE OF AN EMERGENCY. $$ WIZ069-251800- /O.UPG.KMKX.WS.A.0006.080225T1800Z-080226T1800Z/ /O.NEW.KMKX.WS.W.0005.080225T2200Z-080226T1200Z/ ROCK- INCLUDING THE CITIES OF...JANESVILLE...BELOIT 357 AM CST MON FEB 25 2008 ...WINTER STORM WARNING IN EFFECT FROM 4 PM THIS AFTERNOON TO 6 AM CST TUESDAY... THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS ISSUED A WINTER STORM WARNING...WHICH IS IN EFFECT FROM 4 PM THIS AFTERNOON TO 6 AM CST TUESDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. SNOW WILL DEVELOP BY MID TO LATE AFTERNOON AND LAST THROUGH TONIGHT. SNOW ACCUMULATIONS OF 6 TO 8 INCHES ARE EXPECTED. IN ADDITION...NORTH WINDS WILL INCREASE TO 20 MPH AFTER MIDNIGHT WITH GUSTS TO 30 MPH...CAUSING AREAS OF BLOWING AND WIDESPREAD DRIFTING SNOW. A WINTER STORM WARNING IS ISSUED WHEN HEAVY SNOW...AND/OR SLEET...AND/OR FREEZING RAIN IS EXPECTED TO COMBINE WITH STRONG WINDS OF 25 MPH OR MORE TO CAUSE MAJOR IMPACTS TO COMMERCE AND SOCIETY. TRAVEL IS DISCOURAGED. IF YOU MUST TRAVEL...KEEP A WINTER WEATHER SUPPLY KIT IN YOUR VEHICLE IN CASE OF AN EMERGENCY. $$ WIZ066-070>072-251800- /O.UPG.KMKX.WS.A.0006.080225T2100Z-080226T1800Z/ /O.NEW.KMKX.WS.W.0005.080225T2200Z-080226T1200Z/ MILWAUKEE-WALWORTH-RACINE-KENOSHA- INCLUDING THE CITIES OF...MILWAUKEE...ELKHORN...LAKE GENEVA... RACINE...KENOSHA 357 AM CST MON FEB 25 2008 ...WINTER STORM WARNING IN EFFECT FROM 4 PM THIS AFTERNOON TO 6 AM CST TUESDAY... THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS ISSUED A WINTER STORM WARNING...WHICH IS IN EFFECT FROM 4 PM THIS AFTERNOON TO 6 AM CST TUESDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. SNOW WILL DEVELOP BY LATE AFTERNOON AND LAST THROUGH TONIGHT. SNOW ACCUMULATIONS OF 5 TO 8 INCHES ARE EXPECTED. IN ADDITION...NORTH WINDS WILL INCREASE TO 20 MPH AFTER MIDNIGHT WITH GUSTS TO 35 MPH...CAUSING AREAS OF BLOWING AND WIDESPREAD DRIFTING SNOW. A WINTER STORM WARNING IS ISSUED WHEN HEAVY SNOW...AND/OR SLEET...AND/OR FREEZING RAIN IS EXPECTED TO COMBINE WITH STRONG WINDS OF 25 MPH OR MORE TO CAUSE MAJOR IMPACTS TO COMMERCE AND SOCIETY. TRAVEL IS DISCOURAGED. IF YOU MUST TRAVEL...KEEP A WINTER WEATHER SUPPLY KIT IN YOUR VEHICLE IN CASE OF AN EMERGENCY. $$ WIZ062-063-251800- /O.UPG.KMKX.WS.A.0006.080225T1800Z-080226T1800Z/ /O.NEW.KMKX.SN.Y.0008.080225T1800Z-080226T1200Z/ IOWA-DANE- INCLUDING THE CITIES OF...DODGEVILLE...MADISON 357 AM CST MON FEB 25 2008 ...SNOW ADVISORY IN EFFECT FROM NOON TODAY TO 6 AM CST TUESDAY... THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS ISSUED A SNOW ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO 6 AM CST TUESDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. SNOW WILL DEVELOP AROUND MIDDAY AND LAST INTO TONIGHT. SNOW ACCUMULATIONS OF 4 TO 6 INCHES THROUGH THE EVENING. IN ADDITION...NORTH WINDS WILL INCREASE TO 15 TO 20 MPH WITH GUSTS TO 30 MPH AFTER MIDNIGHT...CAUSING BLOWING AND DRIFTING SNOW. A SNOW ADVISORY IS ISSUED WHEN 3 TO 5 INCHES OF ACCUMULATIONS ARE EXPECTED IN 12 HOURS OR LESS WITH WINDS LESS THAN 25 MPH. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES. USE CAUTION WHILE DRIVING. $$ WIZ064-065-251800- /O.UPG.KMKX.WS.A.0006.080225T2100Z-080226T1800Z/ /O.NEW.KMKX.SN.Y.0008.080225T2200Z-080226T1200Z/ JEFFERSON-WAUKESHA- INCLUDING THE CITIES OF...JEFFERSON...LAKE MILLS...WAUKESHA... BROOKFIELD 357 AM CST MON FEB 25 2008 ...SNOW ADVISORY IN EFFECT FROM 4 PM THIS AFTERNOON TO 6 AM CST TUESDAY... THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS ISSUED A SNOW ADVISORY...WHICH IS IN EFFECT FROM 4 PM THIS AFTERNOON TO 6 AM CST TUESDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. SNOW WILL DEVELOP BY LATE THIS AFTERNOON AND LAST INTO TONIGHT. SNOW ACCUMULATIONS OF 4 TO 6 INCHES ARE EXPECTED. IN ADDITION...NORTH WINDS WILL INCREASE TO 15 TO 20 MPH WITH GUSTS TO 30 MPH AFTER MIDNIGHT...CAUSING BLOWING AND DRIFTING SNOW. A SNOW ADVISORY IS ISSUED WHEN 3 TO 5 INCHES OF ACCUMULATIONS ARE EXPECTED IN 12 HOURS OR LESS WITH WINDS LESS THAN 25 MPH. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES. USE CAUTION WHILE DRIVING. $$ WIZ056-057-251800- /O.NEW.KMKX.SN.Y.0008.080225T1800Z-080226T1200Z/ SAUK-COLUMBIA- INCLUDING THE CITIES OF...BARABOO...PORTAGE...WISCONSIN DELLS 357 AM CST MON FEB 25 2008 ...SNOW ADVISORY IN EFFECT FROM NOON TODAY TO 6 AM CST TUESDAY... THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS ISSUED A SNOW ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO 6 AM CST TUESDAY. SNOW WILL DEVELOP AROUND MIDDAY AND LAST INTO TONIGHT. SNOW ACCUMULATIONS OF 2 TO 4 INCHES THROUGH THE EVENING. IN ADDITION...NORTH WINDS WILL INCREASE TO 15 TO 20 MPH WITH GUSTS TO 30 MPH AFTER MIDNIGHT...CAUSING BLOWING AND DRIFTING SNOW. A SNOW ADVISORY IS ISSUED WHEN 2 TO 4 INCHES OF ACCUMULATIONS ARE EXPECTED IN 12 HOURS OR LESS WITH WINDS LESS THAN 25 MPH. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES. USE CAUTION WHILE DRIVING. $$ WIZ058>060-251800- /O.NEW.KMKX.SN.Y.0008.080225T2200Z-080226T1200Z/ DODGE-WASHINGTON-OZAUKEE- INCLUDING THE CITIES OF...BEAVER DAM...WEST BEND... PORT WASHINGTON 357 AM CST MON FEB 25 2008 ...SNOW ADVISORY IN EFFECT FROM 4 PM THIS AFTERNOON TO 6 AM CST TUESDAY... THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS ISSUED A SNOW ADVISORY...WHICH IS IN EFFECT FROM 4 PM THIS AFTERNOON TO 6 AM CST TUESDAY. SNOW WILL DEVELOP BY LATE AFTERNOON AND LAST INTO TONIGHT. SNOW ACCUMULATIONS OF 2 TO 4 INCHES ARE EXPECTED. IN ADDITION...NORTH WINDS WILL INCREASE TO 15 TO 20 MPH WITH GUSTS TO 30 MPH AFTER MIDNIGHT...CAUSING BLOWING AND DRIFTING SNOW. A SNOW ADVISORY IS ISSUED WHEN 2 TO 4 INCHES OF ACCUMULATIONS ARE EXPECTED IN 12 HOURS OR LESS WITH WINDS LESS THAN 25 MPH. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES. USE CAUTION WHILE DRIVING. $$
3 follow-up statements
000 WWUS43 KMKX 251631 WSWMKX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 1031 AM CST MON FEB 25 2008 ...ANOTHER WINTER STORM ON THE WAY FOR SOUTHERN WISCONSIN... .LOW PRESSURE OVER THE CENTRAL PLAINS WILL MOVE EAST TODAY AND THEN INTENSIFY TONIGHT AS IT MOVES EAST ALONG THE OHIO RIVER VALLEY. FAR SOUTHERN WISCONSIN WILL BE ON THE NORTHERN EDGE OF A MODERATE TO HEAVY SNOW BAND. IN ADDITION...NORTHEAST WINDS WILL ALLOW LAKE ENHANCEMENT TO GENERATE MODERATE TO HEAVY SNOW FROM AROUND MILWAUKEE SOUTH TO THE ILLINOIS BORDER. AFTER MIDNIGHT...NORTH WINDS WILL INCREASE TO 15 TO 25 MPH WITH WIND GUSTS TO 35 MPH...CAUSING BLOWING AND DRIFTING SNOW. VERY LIGHT SNOW...BRISK NORTH WINDS...AND BLOWING AND DRIFTING SNOW WILL THEN CONTINUE ON TUESDAY. WIZ067-068-260045- /O.CON.KMKX.WS.W.0005.080225T1800Z-080226T1200Z/ LAFAYETTE-GREEN- INCLUDING THE CITIES OF...DARLINGTON...MONROE 1031 AM CST MON FEB 25 2008 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 AM CST TUESDAY... A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 AM CST TUESDAY. DENSE FREEZING FOG WILL PERSIST THROUGH THIS MORNING...CAUSING SOME MINOR ICE ACCUMULATIONS ON ROADWAYS. A MIXTURE OF SLEET...SNOW...AND FREEZING RAIN WILL DEVELOP BY MIDDAY AND CHANGE TO ALL SNOW BY MID AFTERNOON. SNOW MAY BECOME HEAVY AT TIMES BY EARLY EVENING. TOTAL SNOW ACCUMULATIONS OF 6 TO 7 INCHES ARE EXPECTED. IN ADDITION...NORTH WINDS WILL INCREASE TO 20 MPH AFTER MIDNIGHT WITH GUSTS TO 30 MPH...CAUSING AREAS OF BLOWING AND WIDESPREAD DRIFTING SNOW. A WINTER STORM WARNING IS ISSUED WHEN HEAVY SNOW...AND/OR SLEET... AND/OR FREEZING RAIN IS EXPECTED TO COMBINE WITH STRONG WINDS OF 25 MPH OR MORE TO CAUSE MAJOR IMPACTS TO COMMERCE AND SOCIETY. TRAVEL IS DISCOURAGED THIS AFTERNOON AND TONIGHT. IF YOU MUST TRAVEL...KEEP A WINTER WEATHER SUPPLY KIT IN YOUR VEHICLE IN CASE OF AN EMERGENCY. $$ WIZ066-069>072-260045- /O.CON.KMKX.WS.W.0005.080225T2200Z-080226T1200Z/ MILWAUKEE-ROCK-WALWORTH-RACINE-KENOSHA- INCLUDING THE CITIES OF...MILWAUKEE...JANESVILLE...BELOIT... ELKHORN...LAKE GENEVA...RACINE...KENOSHA 1031 AM CST MON FEB 25 2008 ...WINTER STORM WARNING REMAINS IN EFFECT FROM 4 PM THIS AFTERNOON TO 6 AM CST TUESDAY... A WINTER STORM WARNING REMAINS IN EFFECT FROM 4 PM THIS AFTERNOON TO 6 AM CST TUESDAY. SNOW AND SLEET WILL DEVELOP BY EARLY AFTERNOON AND CHANGE TO ALL SNOW LATE THIS AFTERNOON. THE SNOW WILL CONTINUE THROUGH TONIGHT AND MAY BECOME HEAVY AT TIMES. TOTAL SNOW ACCUMULATIONS OF 5 TO 7 INCHES ARE EXPECTED...WITH THE HIGHEST AMOUNTS NEAR THE LAKE AND ALONG THE ILLINOIS BORDER. IN ADDITION...NORTH WINDS WILL INCREASE TO 20 MPH AFTER MIDNIGHT WITH GUSTS TO 35 MPH...CAUSING AREAS OF BLOWING AND WIDESPREAD DRIFTING SNOW. A WINTER STORM WARNING IS ISSUED WHEN HEAVY SNOW...AND/OR SLEET... AND/OR FREEZING RAIN IS EXPECTED TO COMBINE WITH STRONG WINDS OF 25 MPH OR MORE TO CAUSE MAJOR IMPACTS TO COMMERCE AND SOCIETY. TRAVEL IS DISCOURAGED. IF YOU MUST TRAVEL...KEEP A WINTER WEATHER SUPPLY KIT IN YOUR VEHICLE IN CASE OF AN EMERGENCY. $$ WIZ056-057-062-063-260045- /O.CON.KMKX.SN.Y.0008.080225T1800Z-080226T1200Z/ SAUK-COLUMBIA-IOWA-DANE- INCLUDING THE CITIES OF...BARABOO...PORTAGE...WISCONSIN DELLS... DODGEVILLE...MADISON 1031 AM CST MON FEB 25 2008 ...SNOW ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST TUESDAY... A SNOW ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST TUESDAY. SNOW WILL DEVELOP AROUND MIDDAY AND LAST INTO TONIGHT. TOTAL SNOW ACCUMULATIONS WILL RANGE FROM AROUND 2 INCHES NEAR WISCONSIN DELLS AND PARDEEVILLE...TO 4 TO 5 INCHES ALONG A LINE FROM DODGEVILLE TO STOUGHTON. IN ADDITION...NORTH WINDS WILL INCREASE TO 15 TO 20 MPH WITH GUSTS TO 30 MPH AFTER MIDNIGHT...CAUSING BLOWING AND DRIFTING SNOW. A SNOW ADVISORY IS ISSUED WHEN 3 TO 5 INCHES OF ACCUMULATIONS ARE EXPECTED IN 12 HOURS OR LESS WITH WINDS LESS THAN 25 MPH. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES. USE CAUTION WHILE DRIVING. $$ WIZ058>060-064-065-260045- /O.CON.KMKX.SN.Y.0008.080225T2200Z-080226T1200Z/ DODGE-WASHINGTON-OZAUKEE-JEFFERSON-WAUKESHA- INCLUDING THE CITIES OF...BEAVER DAM...WEST BEND... PORT WASHINGTON...JEFFERSON...LAKE MILLS...WAUKESHA...BROOKFIELD 1031 AM CST MON FEB 25 2008 ...SNOW ADVISORY REMAINS IN EFFECT FROM 4 PM THIS AFTERNOON TO 6 AM CST TUESDAY... A SNOW ADVISORY REMAINS IN EFFECT FROM 4 PM THIS AFTERNOON TO 6 AM CST TUESDAY. SNOW AND SLEET WILL DEVELOP BY EARLY THIS AFTERNOON AND CHANGE TO ALL SNOW BY THE MID AFTERNOON. THE SNOW WILL PERSIST THROUGH TONIGHT. SNOW ACCUMULATIONS OF 3 TO 4 INCHES ARE EXPECTED. IN ADDITION...NORTH WINDS WILL INCREASE TO 15 TO 20 MPH WITH GUSTS TO 30 MPH AFTER MIDNIGHT...CAUSING BLOWING AND DRIFTING SNOW. A SNOW ADVISORY IS ISSUED WHEN 3 TO 5 INCHES OF ACCUMULATIONS ARE EXPECTED IN 12 HOURS OR LESS WITH WINDS LESS THAN 25 MPH. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES. USE CAUTION WHILE DRIVING. $$ BORGHOFF
000 WWUS43 KMKX 252001 WSWMKX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 201 PM CST MON FEB 25 2008 ...ANOTHER WINTER STORM ACROSS NORTHERN ILLINOIS AND FAR SOUTHERN WISCONSIN TONIGHT... .LOW PRESSURE WILL TRACK UP THE OHIO RIVER VALLEY TONIGHT AND INTENSIFY. FAR SOUTHERN WISCONSIN WILL BE ON THE NORTHERN EDGE OF A MODERATE TO HEAVY SNOW BAND. IN ADDITION...NORTHEAST WINDS WILL ALLOW LAKE ENHANCEMENT TO GENERATE MODERATE TO HEAVY SNOW FROM AROUND RACINE SOUTH TO THE ILLINOIS BORDER. AFTER MIDNIGHT...NORTH WINDS WILL INCREASE TO 15 TO 25 MPH WITH WIND GUSTS TO 35 MPH...CAUSING BLOWING AND DRIFTING SNOW. VERY LIGHT SNOW...BRISK NORTH WINDS...AND BLOWING AND DRIFTING SNOW WILL THEN CONTINUE ON TUESDAY. WIZ066-260415- /O.CAN.KMKX.WS.W.0005.080225T2200Z-080226T1200Z/ /O.EXA.KMKX.SN.Y.0008.080225T2200Z-080226T1200Z/ MILWAUKEE- INCLUDING THE CITY OF...MILWAUKEE 201 PM CST MON FEB 25 2008 ...SNOW ADVISORY IN EFFECT UNTIL 6 AM CST TUESDAY... ...WINTER STORM WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS ISSUED A SNOW ADVISORY...WHICH IS IN EFFECT UNTIL 6 AM CST TUESDAY. THE WINTER STORM WARNING HAS BEEN CANCELLED. SNOW AND SLEET WILL DEVELOP BY LATE THIS AFTERNOON AND CHANGE TO ALL SNOW BY THIS EVENING. THE SNOW WILL PERSIST THROUGH TONIGHT. SNOW ACCUMULATIONS OF 3 TO 5 INCHES ARE EXPECTED...WITH HEAVIER AMOUNTS SOUTH TOWARD THE RACINE COUNTY LINE. IN ADDITION...NORTH WINDS WILL INCREASE TO 15 TO 20 MPH WITH GUSTS TO 30 MPH AFTER MIDNIGHT...CAUSING BLOWING AND DRIFTING SNOW. A SNOW ADVISORY IS ISSUED WHEN 3 TO 5 INCHES OF ACCUMULATIONS ARE EXPECTED IN 12 HOURS OR LESS WITH WINDS LESS THAN 25 MPH. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES. USE CAUTION WHILE DRIVING. $$ WIZ056-057-252115- /O.CAN.KMKX.SN.Y.0008.000000T0000Z-080226T1200Z/ SAUK-COLUMBIA- INCLUDING THE CITIES OF...BARABOO...PORTAGE...WISCONSIN DELLS 201 PM CST MON FEB 25 2008 ...SNOW ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS CANCELLED THE SNOW ADVISORY. ALTHOUGH LIGHT SNOW IS EXPECTED TONIGHT...ACCUMULATIONS SHOULD BE MINIMAL. ONLY AROUND AN INCH OF SNOW IS EXPECTED. $$ WIZ058>060-252115- /O.CAN.KMKX.SN.Y.0008.080225T2200Z-080226T1200Z/ DODGE-WASHINGTON-OZAUKEE- INCLUDING THE CITIES OF...BEAVER DAM...WEST BEND... PORT WASHINGTON 201 PM CST MON FEB 25 2008 ...SNOW ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS CANCELLED THE SNOW ADVISORY. LIGHT SNOW IS EXPECTED TO DEVELOP TONIGHT. HOWEVER...ACCUMULATIONS SHOULD BE LIGHT WITH ONLY 1 TO 2 INCHES EXPECTED. $$ WIZ067-068-260415- /O.EXT.KMKX.WS.W.0005.000000T0000Z-080226T1200Z/ LAFAYETTE-GREEN- INCLUDING THE CITIES OF...DARLINGTON...MONROE 201 PM CST MON FEB 25 2008 ...WINTER STORM WARNING NOW IN EFFECT UNTIL 6 AM CST TUESDAY... THE WINTER STORM WARNING IS NOW IN EFFECT UNTIL 6 AM CST TUESDAY. A MIXTURE OF SLEET...SNOW...AND FREEZING RAIN WILL CHANGE TO ALL SNOW BY LATE AFTERNOON. DENSE FREEZING FOG SHOULD DISSIPATE AS THE WINTRY PRECIPITATION BEGINS. SNOW MAY BECOME HEAVY AT TIMES BY EARLY EVENING. TOTAL SNOW ACCUMULATIONS AROUND 6 INCHES ARE EXPECTED...WITH HEAVIEST AMOUNTS ALONG THE ILLINOIS BORDER. IN ADDITION...NORTH WINDS WILL INCREASE TO 20 MPH AFTER MIDNIGHT WITH GUSTS TO 30 MPH...CAUSING AREAS OF BLOWING AND WIDESPREAD DRIFTING SNOW. A WINTER STORM WARNING IS ISSUED WHEN HEAVY SNOW...AND/OR SLEET... AND/OR FREEZING RAIN IS EXPECTED TO COMBINE WITH STRONG WINDS OF 25 MPH OR MORE TO CAUSE MAJOR IMPACTS TO COMMERCE AND SOCIETY. TRAVEL IS DISCOURAGED THIS AFTERNOON AND TONIGHT. IF YOU MUST TRAVEL...KEEP A WINTER WEATHER SUPPLY KIT IN YOUR VEHICLE IN CASE OF AN EMERGENCY. $$ WIZ069>072-260415- /O.CON.KMKX.WS.W.0005.080225T2200Z-080226T1200Z/ ROCK-WALWORTH-RACINE-KENOSHA- INCLUDING THE CITIES OF...JANESVILLE...BELOIT...ELKHORN... LAKE GENEVA...RACINE...KENOSHA 201 PM CST MON FEB 25 2008 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 AM CST TUESDAY... A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 AM CST TUESDAY. SNOW AND SLEET WILL DEVELOP BY LATE AFTERNOON AND CHANGE TO ALL SNOW BY THIS EVENING. THE SNOW WILL CONTINUE THROUGH TONIGHT AND MAY BECOME HEAVY AT TIMES. TOTAL SNOW ACCUMULATIONS OF AROUND 6 INCHES ARE EXPECTED...WITH THE HIGHEST AMOUNTS NEAR THE LAKE AND ALONG THE ILLINOIS BORDER. IN ADDITION...NORTH WINDS WILL INCREASE TO 20 MPH AFTER MIDNIGHT WITH GUSTS TO 35 MPH...CAUSING AREAS OF BLOWING AND WIDESPREAD DRIFTING SNOW. A WINTER STORM WARNING IS ISSUED WHEN HEAVY SNOW...AND/OR SLEET... AND/OR FREEZING RAIN IS EXPECTED TO COMBINE WITH STRONG WINDS OF 25 MPH OR MORE TO CAUSE MAJOR IMPACTS TO COMMERCE AND SOCIETY. TRAVEL IS DISCOURAGED. IF YOU MUST TRAVEL...KEEP A WINTER WEATHER SUPPLY KIT IN YOUR VEHICLE IN CASE OF AN EMERGENCY. $$ WIZ062-063-260415- /O.EXT.KMKX.SN.Y.0008.000000T0000Z-080226T1200Z/ IOWA-DANE- INCLUDING THE CITIES OF...DODGEVILLE...MADISON 201 PM CST MON FEB 25 2008 ...SNOW ADVISORY NOW IN EFFECT UNTIL 6 AM CST TUESDAY... THE SNOW ADVISORY IS NOW IN EFFECT UNTIL 6 AM CST TUESDAY. SNOW IS EXPECTED TO DEVELOP LATE THIS AFTERNOON AND LAST INTO TONIGHT. TOTAL SNOW ACCUMULATIONS OF 2 TO 5 INCHES ARE ANTICIPATED...WITH HEAVIEST AMOUNTS IN THE SOUTH. IN ADDITION...NORTH WINDS WILL INCREASE TO 15 TO 20 MPH WITH GUSTS TO 30 MPH AFTER MIDNIGHT...CAUSING BLOWING AND DRIFTING SNOW. A SNOW ADVISORY IS ISSUED WHEN 3 TO 5 INCHES OF ACCUMULATIONS ARE EXPECTED IN 12 HOURS OR LESS WITH WINDS LESS THAN 25 MPH. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES. USE CAUTION WHILE DRIVING. $$ WIZ064-065-260415- /O.CON.KMKX.SN.Y.0008.080225T2200Z-080226T1200Z/ JEFFERSON-WAUKESHA- INCLUDING THE CITIES OF...JEFFERSON...LAKE MILLS...WAUKESHA... BROOKFIELD 201 PM CST MON FEB 25 2008 ...SNOW ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST TUESDAY... A SNOW ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST TUESDAY. SNOW WILL DEVELOP BY EARLY THIS EVENING. THE SNOW WILL PERSIST THROUGH TONIGHT. SNOW ACCUMULATIONS OF 2 TO 5 INCHES ARE EXPECTED...WITH THE HEAVIEST AMOUNTS IN THE SOUTH. IN ADDITION...NORTH WINDS WILL INCREASE TO 15 TO 20 MPH WITH GUSTS TO 30 MPH AFTER MIDNIGHT...CAUSING BLOWING AND DRIFTING SNOW. A SNOW ADVISORY IS ISSUED WHEN 3 TO 5 INCHES OF ACCUMULATIONS ARE EXPECTED IN 12 HOURS OR LESS WITH WINDS LESS THAN 25 MPH. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES. USE CAUTION WHILE DRIVING. $$ CRAVEN
000 WWUS43 KMKX 260216 WSWMKX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 816 PM CST MON FEB 25 2008 ...SIGNIFICANT SNOW TO REMAIN SOUTH OF WISCONSIN... .SNOW WILL CONTINUE TO FALL OVER PORTIONS OF SOUTHERN WISCONSIN TONIGHT. HOWEVER ANY SIGNIFICANT SNOWFALL WILL FALL SOUTH OF WISCONSIN. SEVERAL INCHES OF SNOW ARE STILL EXPECTED TONIGHT MAINLY ALONG THE WISCONSIN ILLINOIS BORDER. LATER TONIGHT...NORTH WINDS WILL INCREASE TO 15 TO 25 MPH WITH WIND GUSTS TO 35 MPH...CAUSING SOME DRIFTING SNOW. VERY LIGHT SNOW...BRISK NORTH WINDS...AND DRIFTING SNOW WILL THEN CONTINUE ON TUESDAY. WIZ067>072-260330- /O.CAN.KMKX.WS.W.0005.000000T0000Z-080226T1200Z/ LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA- INCLUDING THE CITIES OF...DARLINGTON...MONROE...JANESVILLE... BELOIT...ELKHORN...LAKE GENEVA...RACINE...KENOSHA 816 PM CST MON FEB 25 2008 ...WINTER STORM WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS CANCELLED THE WINTER STORM WARNING. SNOW WILL CONTINUE TO FALL OVER PORTIONS OF SOUTHERN WISCONSIN TONIGHT. HOWEVER ANY SIGNIFICANT SNOWFALL WILL FALL SOUTH OF WISCONSIN. BETWEEN 1 AND 4 INCHES OF SNOW ARE EXPECTED TONIGHT. LATER TONIGHT...NORTH WINDS WILL INCREASE TO 15 TO 25 MPH WITH WIND GUSTS TO 35 MPH...CAUSING SOME DRIFTING SNOW. $$ WIZ062>066-260315- /O.CAN.KMKX.SN.Y.0008.000000T0000Z-080226T1200Z/ IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE- INCLUDING THE CITIES OF...DODGEVILLE...MADISON...JEFFERSON... LAKE MILLS...WAUKESHA...BROOKFIELD...MILWAUKEE 816 PM CST MON FEB 25 2008 ...SNOW ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS CANCELLED THE SNOW ADVISORY. SNOW WILL CONTINUE TO FALL OVER PORTIONS OF SOUTHERN WISCONSIN TONIGHT. HOWEVER ANY SIGNIFICANT SNOWFALL WILL FALL SOUTH OF WISCONSIN. BETWEEN 1 AND 3 INCHES OF SNOW ARE EXPECTED TONIGHT. LATER TONIGHT...NORTH WINDS WILL INCREASE TO 15 TO 25 MPH WITH WIND GUSTS TO 35 MPH...CAUSING SOME DRIFTING SNOW. $$ TZ
What forecasters said that day
The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before this winter storm warning went out at Feb 24, 9:40 PM CST, 6 hours 17 minutes earlier.
Area forecast discussion, Feb 24, 9:40 PM CST, 6 hours 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
940 PM CST SUN FEB 24 2008
.DISCUSSION...STRATUS SPREADING ACROSS SOUTH CENTRAL INTO SOUTHEAST
WISCONSIN LATE THIS EVENING. HIGHER DEWPOINTS IN THE UPPER 20S TO
AROUND 30 ACCOMPANYING THE STATUS ALONG WITH LIGHT FOG. WEAKNESS IN
SURFACE PRESSURE GRADIENT ALLOWS BAGGINESS AND LIGHTER BOUNDARY
LAYER WINDS TO DEVELOP OVER NORTHERN AND WESTERN AREAS LATE
TONIGHT. HOWEVER AT THIS POINT...COUNTING ON INCREASING ST FIELD TO
COUNTER WIDESPREAD DENSE FOG THREAT. BACK EDGE OF STRATUS NOT
MAKING MUCH EASTWARD PROGRESS ACROSS NORTH CENTRAL IA AND SOUTH
CENTRAL MN.
BAGGINESS AND LOWER BOUNDARY LAYER WINDS WILL SPREAD OVER SOUTHERN
WISCONSIN MONDAY MORNING. WOULD EXPECT WIDESPREAD FOG OVER THICK
SNOWFIELD ACROSS SOUTHERN WISCONSIN TO PERSIST UNTIL PRECIPITATION
BEGINS LATER MONDAY.
00Z NAM CONTINUES TO TREND FARTHER SOUTH WITH HEAVY SNOW BAND. WILL
NEED TO SEE IF GFS AGREES...HOWEVER CAN STILL EXPECT WARNING
CRITERIA TO BE MET DUE TO BLOWING SNOW THREAT LATER MONDAY NIGHT
INTO TUE. WL LET MIDNIGHT SHIFT MAKE FINAL DECISION.
&&
.MKX WATCHES/WARNINGS/ADVISORIES...
WI...WINTER STORM WATCH FROM MONDAY AFTERNOON THROUGH TUESDAY
MORNING FOR WIZ062-063-067>069.
WINTER STORM WATCH FROM MONDAY AFTERNOON THROUGH TUESDAY
MORNING FOR WIZ064>066-070>072.
LM...GALE WATCH FROM LATE MONDAY NIGHT THROUGH TUESDAY AFTERNOON FOR
LMZ643>646.
&&
MBKHazardous weather outlook, Feb 24, 5:25 PM CST, 10 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 525 PM CST SUN FEB 24 2008 WIZ046-047-051-052-056>060-062>072-251200- MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE- WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE- LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA- 525 PM CST SUN FEB 24 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN. .DAY ONE...TONIGHT AREAS OF FOG WILL DEVELOP TONIGHT. VISIBILITIES MAY DROP TO LESS THAN ONE HALF MILE. AN AIR QUALITY ADVISORY ISSUED BY THE THE WISCONSIN DEPARTMENT OF NATURAL RESOURCES WILL REMAIN IN EFFECT TONIGHT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY A WINTER STORM WATCH IS IN EFFECT FROM MONDAY AFTERNOON THROUGH TUESDAY MORNING. A MIXTURE OF PRECIPITATION MAY BEGIN LATER MONDAY MORNING BUT THEN QUICKLY TRANSITION TO SNOW MONDAY AFTERNOON OR EVENING. SNOW AMOUNTS OF 6 TO 8 INCHES ARE POSSIBLE FROM THE MADISON AND MILWAUKEE AREAS SOUTH TO THE ILLINOIS BORDER. BETWEEN TWO AND FIVE INCHES ARE EXPECTED NORTH OF THIS LINE. ALSO...BLOWING AND DRIFTING SNOW IS EXPECTED MONDAY NIGHT INTO TUESDAY. ACCUMULATING SNOW IS ALSO POSSIBLE THURSDAY NIGHT INTO FRIDAY. AN AIR QUALITY ADVISORY WILL REMAIN IN EFFECT UNTIL 10 AM MONDAY. AN AIR QUALITY WATCH WILL BE IN EFFECT FROM 10 AM MONDAY THROUGH MIDNIGHT MONDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED BUT SNOW AND ICE ACCUMULATION REPORTS ARE APPRECIATED. LMZ643>646-251200- SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 525 PM CST SUN FEB 24 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN. .DAY ONE...TONIGHT AREAS OF FOG WILL DEVELOP LATE TONIGHT. THE VISIBILITY MAY DROP TO LESS THAN ONE HALF MILE. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY A GALE WATCH IS IN EFFECT FROM LATE MONDAY NIGHT THROUGH TUESDAY AFTERNOON. A GALE WATCH IS IN EFFECT FOR THE OPEN WATERS OF LAKE MICHIGAN FOR MONDAY NIGHT INTO TUESDAY NIGHT. WWW.WEATHER.GOV/MKX MBK
The office that day
Everything else NWS Milwaukee, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 25, 3:57 AM CST | Snow Advisory | MKX | Columbia, Dane, Dodge, Iowa, Jefferson, Milwaukee and 4 more | 16 hr |
Nearby
Winter Storm Warnings in Wisconsin, 2008Every winter storm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.